Alert archive / North Dakota / Frost Advisories in 2015

Frost Advisory 1, NWS Grand Forks, ND

May 3, 20157 counties in North Dakota

NWS Grand Forks, ND issued this frost advisory at May 3, 2015, 6:54 PM CDT for 7 counties in North Dakota. It took effect at May 4, 2015, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 3, 2015, 6:54 PM CDT (23:54 UTC)
In effect from
May 4, 2015, 12:00 AM CDT
Expired
May 4, 2015, 8:00 AM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS73 KFGF 032354
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
654 PM CDT SUN MAY 3 2015

...FROST POTENTIAL OVERNIGHT..

NDZ006-007-014-015-024-026-054-041300-
/O.NEW.KFGF.FR.Y.0001.150504T0500Z-150504T1300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
654 PM CDT SUN MAY 3 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY. 

* TIMING...OVERNIGHT INTO THE EARLY MORNING HOURS

* TEMPERATURE...33 TO 36 DEGREES

* IMPACTS...TENDER VEGETATION IS SUSCEPTIBLE TO FROST DAMAGE OR
  KILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JK
1 follow-up statement
780 
WWUS73 KFGF 041245
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
745 AM CDT MON MAY 4 2015


NDZ006-007-014-015-024-026-054-041345-
/O.EXP.KFGF.FR.Y.0001.000000T0000Z-150504T1300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
745 AM CDT MON MAY 4 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM RAPIDLY INTO THE UPPER 30S AND
CLIMB EVEN HIGHER DURING THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 3, 6:53 PM CDT, 1 minute earlier.

Area forecast discussion, May 3, 6:53 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
653 PM CDT SUN MAY 3 2015

.UPDATE...
ISSUED AT 648 PM CDT SUN MAY 3 2015

WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR THE DEVILS LAKE BASIN
TONIGHT. MID 20S DEWPOINTS AND IDEAL RADIATIONAL COOLING OVERNIGHT
WITH SFC HIGH PRESSURE AND CLEAR SKIES...ALLOWING TEMPS TO FALL
EFFICIENTLY IN TO THE LOW TO MID 30S. SOME SFC DEW POINT RECOVERY
WILL OCCUR WITH ATMOSPHERE DECOUPLING...ALONG AND EAST OF THE
VALLEY A BIT MORE WIND AND POSSIBLE MID CLOUD TO KEEP TEMPS A BIT
HIGHER.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 300 PM CDT SUN MAY 3 2015

MAIN FORECAST CHALLENGES WILL BE TEMPERATURES AND INCREASING PCPN
CHANCES TOWARDS MIDWEEK. MODELS OVERALL IN FAIR AGREEMENT WITH
SOME PCPN PLACEMENT DIFFERENCES MIDWEEK WHICH IS NO BIG SURPRISE.
WILL CONTINUE WITH PERSISTENCE IN LATER PERIODS AS A RESULT.

TONIGHT HIGH PRESSURE WILL BUILD INTO THE FA FOR DIMINISHING
WINDS. COULD STILL SEE SOME MID/UPPER LEVEL CLOUDS OVER THE SE FA
FOR A TIME THIS EVENING HOWEVER BY LATE EVENING GENERALLY SKC
EXPECTED ACROSS THE REGION. WITH COOLER COLUMN ACROSS THE FA
SHOULD SEE MORE CONSISTENT MINIMUMS ACROSS THE FA AROUND 40 OR SO.

HIGH PRESSURE REMAINS OVER THE FA MONDAY FOR SUNSHINE...LIGHT
WINDS AND SEASONAL TEMPERATURES.

MODEST RETURN FLOW SETS UP MONDAY NIGHT HOWEVER FAIRLY DRY/COOL
COLUMN IN PLACE SO MINIMUM TEMPERATURES AGAIN WILL BE CLOSE TO
SEASONAL AVERAGES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 300 PM CDT SUN MAY 3 2015

UPPER LOW WILL BEGIN TO LIFT NE FROM 4 CORNERS AREA TUESDAY. AS IT
DOES SURFACE LOW PRESSURE ORGANIZES OVER THE CENTRAL/SOUTHERN HIGH
PLAINS WITH E-W BOUNDARY SETTING UP ACROSS THE PLAINS ON NORTHERN
FRINGE OF NORTHWARD ADVANCING MOISTURE FLUX. AT THIS POINT ANY
CONVECTION ASSOCIATED WITH BOUNDARY WILL REMAIN SOUTH OF THE FA.

TUESDAY NIGHT AND WEDNESDAY BOUNDARY AND DEEPER LAYERED RH WILL
CONTINUE TO LIFT NORTHWARD AS UPPER TROUGH LIFTS NE. EXPECT BAND
OF PCPN TO LIFT NORTHWARD OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY.
WITH MODEL DIFFERENCES TOO TOUGH AT THIS TIME TO PIN POINT POPS SO
INCREASED POPS FROM S-N TUESDAY NIGHT AND KEPT GENERAL LIKELY POPS
THROUGH WEDNESDAY. T POTENTIAL NOT OVERLY IMPRESSIVE TIL POSSIBLY
LATER WEDNESDAY. TEMPERATURES WILL HINGE ON CLOUD COVER HOWEVER
COLUMN FAIRLY MILD SO GENERAL ABOVE AVERAGE TEMPERATURES EXPECTED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ACTIVE AND WET PATTERN EXPECTED THROUGHOUT THE PERIOD WITH DEEP H5
TROF DIGGING INTO THE SOUTHWEST CONUS THROUGH SATURDAY AND THEN
SLOWLY LIFTING THROUGH THE INTERMOUNTAIN WEST INTO THE FOLLOWING
WEEK. THIS KEEP AN UNSTABLE SOUTHWESTERLY UPPER FLOW PATTERN OVER
THE FA THROUGH THE EXTENDED PERIOD... AND ALLOWS FOR A DEEPENING
SOUTHERLY LOW LEVEL MOISTURE FLOW TO DEVELOP ACROSS THE SOUTHERN AND
CENTRAL PLAINS... FEEDING STORM SYSTEMS INTO THE NORTHERN PLAINS.
GFS AND ECMWF CONTINUE TO ALTERNATE PHASING OF SHORTWAVE IMPULSES
LIFTING THROUGH THE PATTERN THOUGH CONSENSUS HAS DEEP CONVECTION
THREAT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... WITH A
MORE STABLE PRECIP /WRAPAROUND/ BAND FROM LATE THURSDAY INTO FRIDAY.
CURRENT MODELS DEPICT A BREAK IN PRECIP FROM MID FRI INTO SAT...
WITH A SECOND LOW PRESSURE CENTER TRACKING THROUGH THE AREA FOR
SUNDAY AND MONDAY. SO EXPECT PERIODS OF RAIN AND SUN WITH
TEMPERATURES STEADILY COOLING INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 648 PM CDT SUN MAY 3 2015

GUSTS BEGINNING TO WANE ACROSS THE AREA AND WILL MAINTAIN THE SKC
AND LIGHT NW WINDS OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY FOR
     NDZ006-007-014-015-024-026-054.

MN...NONE.
&&

UPDATE...JK
SHORT TERM...VOELKER
LONG TERM...GUST/VOELKER
AVIATION...JK
Hazardous weather outlook, May 3, 6:04 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
604 AM CDT SUN MAY 3 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-041115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
604 AM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR SOME THUNDERSTORMS EMBEDDED IN WIDESPREAD
SHOWERS BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in North Dakota, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.